Alert archive / Ohio / Small Craft Advisories in 2016

Small Craft Advisory 33, NWS Cleveland, OH

July 18, 2016

NWS Cleveland, OH issued this small craft advisory at Jul 18, 2016, 3:44 PM EDT. It was in force for 6 hr.

The area

The counties it named.

The facts

Issued
Jul 18, 2016, 3:44 PM EDT (19:44 UTC)
Expired
Jul 18, 2016, 9:54 PM EDT
In force
6 hr
Issued by
NWS Cleveland, OH

The text

As transmitted.

339 
WHUS71 KCLE 181944
MWWCLE

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE CLEVELAND OH
344 PM EDT MON JUL 18 2016


.WEST TO NORTHWEST WINDS OF 15 TO 25 KNOTS WILL SUSTAIN WAVES OF 3
TO 5 FEET INTO THE EVENING HOURS BEFORE DIMINISHING.

LEZ148-149-190200-
/O.NEW.KCLE.SC.Y.0033.160718T1944Z-160719T0200Z/
LAKE ERIE NEARSHORE WATERS FROM GENEVA-ON-THE-LAKE TO CONNEAUT OH-
LAKE ERIE NEARSHORE WATERS FROM CONNEAUT OH TO RIPLEY NY-
344 PM EDT MON JUL 18 2016

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 10 PM EDT THIS EVENING...

THE NATIONAL WEATHER SERVICE IN CLEVELAND HAS ISSUED A SMALL
CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 10 PM EDT THIS EVENING.

* WINDS...15 TO 25 KNOTS DIMINISHING TO 5 TO 15 KNOTS OVERNIGHT.

* WAVES/SEAS...3 TO 5 FOOT WAVES DIMINISHING TO 1 TO 3 FEET
  OVERNIGHT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY IS ISSUED WHEN WAVES OF 4 FEET OR MORE ARE
EXPECTED OR WIND SPEEDS REACH 21 TO 33 KNOTS WHICH MAY PRODUCE
HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...
ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD STAY IN PORT
DURING THESE CONDITIONS.

&&

$$
1 follow-up statement
412 
WHUS71 KCLE 190154
MWWCLE

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE CLEVELAND OH
954 PM EDT MON JUL 18 2016


LEZ148-149-190300-
/O.CAN.KCLE.SC.Y.0033.000000T0000Z-160719T0200Z/
LAKE ERIE NEARSHORE WATERS FROM GENEVA-ON-THE-LAKE TO CONNEAUT OH-
LAKE ERIE NEARSHORE WATERS FROM CONNEAUT OH TO RIPLEY NY-
954 PM EDT MON JUL 18 2016

...SMALL CRAFT ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN CLEVELAND HAS CANCELLED THE SMALL
CRAFT ADVISORY.

WINDS HAVE FALLEN BELOW 15 KNOTS AND WAVES 3 FEET OR LESS,
ALLOWING THE SMALL CRAFT ADVISORY TO EXPIRE. 

$$

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Cleveland, OH wrote its last area forecast discussion before this small craft advisory went out at Jul 18, 3:41 PM EDT, 3 minutes earlier.

Area forecast discussion, Jul 18, 3:41 PM EDT, 3 minutes before
Area Forecast Discussion
National Weather Service Cleveland OH
341 PM EDT MON JUL 18 2016

.SYNOPSIS...
A cold front across the central lakes will push across the area
tonight.  A large area of high pressure will move across the lower
lakes and off the east coast Wednesday night. A warm front will lift
northeast across the area Wednesday night into Thursday.

&&

.NEAR TERM /UNTIL 6 PM THIS EVENING/...
Leading edge of cold front somewhat diffuse...but near a YNG to
Marion line. For this evening left isolated pops SE of the front
for this evening. Capes hovering around 1000 J/KG and 25 knots of
shear so still possible. Secondary front into SE lower michigan
and will push south of the forecast area late this evening. Area
of clearing behind the front just into the thumb of Michigan. Time
clearing south of area after midnight local. Winds will diminish
after midnight but do not think they will decouple.

&&

.SHORT TERM /6 PM THIS EVENING THROUGH THURSDAY NIGHT/...
Cooler and drier airmass moves over the forecast area by tomorrow.
Current dew point across Michigan in the mid to upper 50s.  Models
continue to be in good agreement with the high centered over the
area tomorrow...then moving east and moving off the mid atlantic
coast Wednesday.   This will allow warm front to move across the
area late Wednesday night into Thursday ushering in another round of
hot and humid weather.   The NAM continue to suggest convection with
the warm front...while the GFS remains dry.   For now will lean
toward the GFS as the NAM has been suffering from convective
feedback problems all season.  So for now will keep isolated pops
going with frontal passage.

&&

.LONG TERM /FRIDAY THROUGH MONDAY/...
The long term begins Friday with both the GFS and ECMWF showing a
large upper ridge centered across the central plains and extending
into the Ohio Valley. The big story will be the excessive heat with
temperatures at 850mb expected to be between 22 and 24c across the
region Friday. The GFS continues the heat into saturday as well. The
ECMWF however drops 850mb temps into the 18-20C range saturday while
continuing the ridge.  By Sunday heights and temps begin to drop
with 850mb temps dropping the the mid and upper teens C on both the
GFS and ECMWF as the upper ridge shifts west allowing an upper trough
to move into the Great Lakes. Will go with mid 90s both Friday and
Saturday falling to around 90 for highs on Sunday. As for precip
chances...given the ridge and temps aloft do not expect a lot of
precip to develop except possibly on the lake breeze or other
boundary moving through.  That said the pattern also would support
thunderstorm complexes that develop to our northwest to drop
southeast into the area and would not be surprised to have a few
make the trip during the period. Best chance for this occurring
would likely be northeast however will have pops no higher than 40%
there on Friday. Pops lower elsewhere.

&&

.AVIATION /18Z Monday THROUGH Saturday/...
Cold front now beginning to move into extreme nrn Ohio and NWRN PA
at 17z. Conditions mostly VFR however there are scattered mvfr
cigs in vicinity of the front. The front will continue south
through the area early this afternoon. We could see a few showers
develop mainly along and south of a KGKJ-KMNN line before the
front moves south of the area. This evening and overnight expect
high pressure and dry stable airmass to build in from the
northwest.

Outlook...VFR conditions.

&&

.MARINE...
The first cold front is now southeast of the lake however a
secondary cold front will move south across the lake this evening.
Winds behind the first boundary have pushed waves up to the 3 to 5
foot range from Ashtabula to Erie county so will have a small
craft advisory in effect for the late afternoon and evening.
Overnight models disagree as to how much winds increase behind the
front. The HRRRR and RUC bring winds between Cleveland and the
islands to 20 knots or so for a few hours overnight while the GFS
guidance and GFS mos suggests winds follow the relaxing gradient
below 10 knots. For now will go with waves in the 2 to 4 foot range,
first off Erie Pa through the evening and then overnight from
Cleveland west. Tuesday through Thursday winds will be light. Friday
winds will increase to 10 to 15 knots from the southwest as the
gradient increases with low pressure moving into the central plains
to the western lakes. There is a chance that a small craft advisory
will be needed primarily from the islands to the Cleveland area
overnight if winds increase more than expected. From Tuesday on...
no headlines are expected during the forecast period.

&&

.CLE WATCHES/WARNINGS/ADVISORIES...
OH...None.
PA...None.
MARINE...None.

&&

SYNOPSIS...DJB
NEAR TERM...DJB
SHORT TERM...DJB
LONG TERM...TK
AVIATION...TK
MARINE...TK
Hazardous weather outlook, Jul 18, 3:20 AM EDT, 12 hours 24 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CLEVELAND OH
320 AM EDT MON JUL 18 2016

LEZ061-142>149-162>169-OHZ003-006>014-017>020-027-028-036-089-PAZ001-
002-190730-
LAKE ERIE OPEN WATERS FROM RIPLEY TO BUFFALO NY-
LAKE ERIE NEARSHORE WATERS FROM MAUMEE BAY TO RENO BEACH OH-
LAKE ERIE NEARSHORE WATERS FROM RENO BEACH TO THE ISLANDS OH-
LAKE ERIE NEARSHORE WATERS FROM THE ISLANDS TO VERMILION OH-
LAKE ERIE NEARSHORE WATERS FROM VERMILION TO AVON POINT OH-
LAKE ERIE NEARSHORE WATERS FROM AVON POINT TO WILLOWICK OH-
LAKE ERIE NEARSHORE WATERS FROM WILLOWICK TO GENEVA-ON-THE LAKE OH-
LAKE ERIE NEARSHORE WATERS FROM GENEVA-ON-THE-LAKE TO CONNEAUT OH-
LAKE ERIE NEARSHORE WATERS FROM CONNEAUT OH TO RIPLEY NY-
LAKE ERIE OPEN WATERS FROM MAUMEE BAY TO RENO BEACH OH-
LAKE ERIE OPEN WATERS FROM RENO BEACH TO THE ISLANDS OH-
LAKE ERIE OPEN WATERS FROM THE ISLANDS TO VERMILION OH-
LAKE ERIE OPEN WATERS FROM VERMILION TO AVON POINT OH-
LAKE ERIE OPEN WATERS FROM AVON POINT TO WILLOWICK OH-
LAKE ERIE OPEN WATERS FROM WILLOWICK TO GENEVA-ON-THE-LAKE OH-
LAKE ERIE OPEN WATERS FROM GENEVA-ON-THE-LAKE TO CONNEAUT OH-
LAKE ERIE OPEN WATERS FROM CONNEAUT OH TO RIPLEY NY-LUCAS-WOOD-
OTTAWA-SANDUSKY-ERIE-LORAIN-CUYAHOGA-LAKE-GEAUGA-ASHTABULA INLAND-
HANCOCK-SENECA-HURON-MEDINA-WYANDOT-CRAWFORD-MARION-
ASHTABULA LAKESHORE-NORTHERN ERIE-SOUTHERN ERIE-
320 AM EDT MON JUL 18 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR LAKE ERIE...NORTH CENTRAL
OHIO...NORTHEAST OHIO...NORTHWEST OHIO AND NORTHWEST PENNSYLVANIA.

.DAY ONE...TODAY AND TONIGHT.

THUNDERSTORMS ARE EXPECTED THIS MORNING AND THERE IS THE
POSSIBILITY THAT SOME OF THE THUNDERSTORMS COULD BECOME SEVERE
WITH DAMAGING WINDS. THERE IS A MARGINAL RISK FOR SEVERE
THUNDERSTORMS ACROSS THE AREA.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
HOWEVER...SPOTTERS SHOULD BE ON THE LOOKOUT FOR SEVERE WEATHER AND
REPORT ANY DAMAGE TO THE NATIONAL WEATHER SERVICE.

OHZ021>023-029>033-037-038-047-PAZ003-190730-
SUMMIT-PORTAGE-TRUMBULL-RICHLAND-ASHLAND-WAYNE-STARK-MAHONING-MORROW-
HOLMES-KNOX-CRAWFORD-
320 AM EDT MON JUL 18 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL
OHIO...NORTHEAST OHIO AND NORTHWEST PENNSYLVANIA.

.DAY ONE...TODAY AND TONIGHT.

THERE IS A SLIGHT RISK FOR SEVERE THUNDERSTORMS TODAY. THE MAIN
THREAT WILL BE STRONG DAMAGING THUNDERSTORM WINDS...ESPECIALLY
OVER NORTHWEST PENNSYLVANIA.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED.

LOMBARDY

The office that day

Everything else NWS Cleveland, OH issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 18, 4:02 AM EDTSevere Thunderstorm WarningCLELucas28 min
Jul 18, 4:11 AM EDTSpecial Marine WarningCLE2 hr
Jul 18, 4:31 AM EDTSevere Thunderstorm WarningCLEHancock, Wood44 min
Jul 18, 4:33 AM EDTSevere Thunderstorm WarningCLESandusky42 min
Jul 18, 4:42 AM EDTSevere Thunderstorm WarningCLEOttawa33 min
Jul 18, 4:58 AM EDTSevere Thunderstorm WarningCLECrawford, Seneca, Wyandot42 min
Jul 18, 5:04 AM EDTSevere Thunderstorm WarningCLEErie, Huron41 min
Jul 18, 5:34 AM EDTSevere Thunderstorm WarningCLECuyahoga, Lorain56 min
Jul 18, 6:12 AM EDTSevere Thunderstorm WarningCLELorain20 min
Jul 18, 3:47 PM EDTBeach Hazards StatementCLEAshtabula6 hr

Nearby

Small Craft Advisories in Ohio, 2016Every small craft advisory in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.